Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 50, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Sep 22, 2018, 5:11 AM CDT for Bandera County, Texas. It took effect at Sep 22, 2018, 5:31 AM CDT. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2018, 5:11 AM CDT (10:11 UTC)
- In effect from
- Sep 22, 2018, 5:31 AM CDT
- Expired
- Sep 22, 2018, 8:51 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bandera County, TX
The radar
The Austin/San Antonio radar (KEWX), 95 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Medina River at Bandera (BDAT2). The gauge peaked at 13.83 ft at Sep 22, 2018, 6:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 14 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08178880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
564
WGUS44 KEWX 221011
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
511 AM CDT Sat Sep 22 2018
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Medina River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC019-230136-
/O.NEW.KEWX.FL.W.0050.180922T1031Z-180923T0136Z/
/BDAT2.1.ER.180922T1031Z.180922T1100Z.180922T1336Z.NO/
511 AM CDT Sat Sep 22 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Medina River At Bandera.
* until this evening...or until the warning is cancelled.
* At 4:45 AM Saturday the stage was 12.2 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and continue to rise
to near 13.5 feet by early this morning. The river will fall below flood stage by
noon.
* Impact...At 15.0 feet...Moderate lowland flooding covers lowest parking sites
at the Pioneer RV park in Bandera and is threatening the second level.
Residents and people camping or renting properties adjacent to the river
should monitor NOAA Weather Radio and social media outlets for developing
heavy rain and flood conditions. Lowest homes at the upper end of Medina Lake
are threatened if the lake is near spillway level.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG DAY TIME Sat Sun Mon Tue Wed
Bandera 10 13 12.2 Sat 5 AM 13.5 8.6 8.2 7.7 7.2
&&
LAT...LON 2969 9908 2975 9908 2971 9893 2956 9891
2954 9898 2967 9900
$$2 follow-up statements
611
WGUS84 KEWX 221122
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
622 AM CDT Sat Sep 22 2018
...The flood warning continues for the following rivers in Texas...
Medina River At Bandera Affecting Bandera County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC019-230210-
/O.EXT.KEWX.FL.W.0050.000000T0000Z-180923T0210Z/
/BDAT2.2.ER.180922T1022Z.180922T1200Z.180922T1410Z.NO/
622 AM CDT Sat Sep 22 2018
The flood warning continues for
the Medina River At Bandera.
* At 5:45 AM Saturday the stage was 13.5 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 15.0 feet by this morning.
The river will fall below flood stage by noon.
* Impact...At 15.0 feet...Moderate lowland flooding covers lowest parking sites
at the Pioneer RV park in Bandera and is threatening the second level.
Residents and people camping or renting properties adjacent to the river
should monitor NOAA Weather Radio and social media outlets for developing
heavy rain and flood conditions. Lowest homes at the upper end of Medina Lake
are threatened if the lake is near spillway level.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG DAY TIME Sat Sun Mon Tue Wed
Bandera 10 13 13.5 Sat 6 AM 15.0 6.4 6.5 6.6 6.6
&&
LAT...LON 2969 9908 2975 9908 2971 9893 2956 9891
2954 9898 2967 9900
$$681
WGUS84 KEWX 221351
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
851 AM CDT Sat Sep 22 2018
...The flood warning is cancelled for the following rivers in Texas...
Medina River At Bandera Affecting Bandera County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC019-221421-
/O.CAN.KEWX.FL.W.0050.000000T0000Z-180923T0210Z/
/BDAT2.1.ER.180922T1022Z.180922T1115Z.180922T1216Z.NO/
851 AM CDT Sat Sep 22 2018
The flood warning is cancelled for
the Medina River At Bandera.
* At 7:45 AM Saturday the stage was 12.5 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to 6.9 feet by Sunday morning.
* Impact...At 12.0 feet...Water covers lowest areas of the flood plain with no
significant damage. Residents of mobile home parks, the Pioneer RV Park and
the upper end of Medina Lake should monitor NOAA Weather Radio for developing
flood conditions.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Bandera 10 13 12.5 Sat 08 AM 6.9 6.5 6.5 6.5 6.4
&&
LAT...LON 2969 9908 2975 9908 2971 9893 2956 9891
2954 9898 2967 9900
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 22, 4:00 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Sep 22, 4:00 AM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 400 AM CDT Sat Sep 22 2018 .SHORT TERM (Today through Sunday)... Cold front encountering a tropically moist airmass with PWs of 2 to 2.5 inches has generated an eastward moving band of showers and thunderstorms with embedded heavy rains. The band is moving out of the Hill Country into the I-35 corridor. Have cancelled the Flash Flood Watch for most of the Hill Country and all of the Edwards Plateau where rains have ended. Have maintained the far southeastern Hill Country and added Bexar and Comal counties where the heaviest rains are ongoing. The band will move east of the I-35 corridor by sunrise to near the Coastal Plains by midday. Have shifted the POPs and heavy rain accordingly. Expect the heaviest rains to shift east of our area during the afternoon. A mid level low will move into South Central Texas tonight and may cause the front to drift back northwest a little. A moist airmass lingers east of these features and have low POPs mainly east of I-35 tonight into Sunday and added the Hill Country on Sunday in proximity to the mid level low. && .LONG TERM (Sunday Night through Friday)... The mid level low lingers early next week while the front dissipates. The deepest moisture remains across eastern areas keeping low POPs there. The mid level low fills and dissipates underneath a broad upper level trough mid to late week. Deeper moisture spreads to most areas with low POPs returning to most areas. There is a potential of a front drifting into Central Texas which could enhance rainfall. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 81 68 84 69 88 / 30 20 20 10 20 Austin Bergstrom Intl Airport 82 68 84 69 88 / 30 20 20 10 20 New Braunfels Muni Airport 83 68 85 68 89 / 30 10 20 10 20 Burnet Muni Airport 77 65 80 67 85 / 10 20 20 10 20 Del Rio Intl Airport 81 67 85 67 88 / 10 - - - - Georgetown Muni Airport 80 67 82 68 87 / 50 30 20 20 20 Hondo Muni Airport 83 67 85 68 88 / 10 10 10 - 10 San Marcos Muni Airport 82 67 84 68 88 / 30 10 20 10 20 La Grange - Fayette Regional 85 69 86 71 89 / 80 30 30 20 20 San Antonio Intl Airport 82 67 85 68 87 / 20 10 10 - 10 Stinson Muni Airport 84 69 86 69 88 / 30 10 10 - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 1 PM CDT this afternoon for Bandera-Bexar- Blanco-Comal-Kendall-Medina. && Mesoscale/Aviation...Runyen Synoptic/Grids...04
Hazardous weather outlook, Sep 22, 5:10 AM CDT, 1 minute before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 510 AM CDT Sat Sep 22 2018 TXZ171>173-183>194-202>209-217>225-228-231015- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 510 AM CDT Sat Sep 22 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Showers and thunderstorms will produce locally heavy rains mainly this morning. These rains will cause flash flooding and river flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... While spotter activation is not anticipated, any reports of heavy rainfall or flooding are appreciated.
In the hours before
Special weather statement, Sep 22, 1:53 AM CDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
153 AM CDT SAT SEP 22 2018
TXZ173-220730-
Williamson TX-
153 AM CDT SAT SEP 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILLIAMSON COUNTY
UNTIL 230 AM CDT...
At 153 AM CDT, Doppler radar was tracking a strong thunderstorm near
Liberty Hill, or 10 miles west of Serenada, moving northeast at 30
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Georgetown, Serenada, Leander, Liberty Hill, Georgetown Dam, Andice,
Sun City and Seward Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3086 9773 3064 9760 3057 9791 3060 9792
3061 9793 3072 9797
TIME...MOT...LOC 0653Z 244DEG 24KT 3069 9786
RUNYENLocal storm report, Sep 22, 2:28 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
228 AM CDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 AM FLASH FLOOD 3 WSW BERTRAM 30.72N 98.10W
09/22/2018 BURNET TX LAW ENFORCEMENT
THE BURNET COUNTY SHERIFFS OFFICE REPORT
SEVERAL LOW WATER CROSSINGS FLOODED ALONG
COUNTY ROAD 330 IN SOUTHEAST BURNET COUNTY.
&&
PAYSpecial weather statement, Sep 22, 3:28 AM CDT, 1 hour 43 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 328 AM CDT SAT SEP 22 2018 TXZ204-205-220-220900- Bexar TX-Atascosa TX-Medina TX- 328 AM CDT SAT SEP 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEDINA... NORTHWESTERN ATASCOSA AND SOUTHWESTERN BEXAR COUNTIES UNTIL 400 AM CDT... At 328 AM CDT, Doppler radar was tracking a strong thunderstorm over Natalia, or near Devine, moving east at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Devine, Lytle, Somerset, Natalia, Lacoste, Pearson, Noonan, Von Ormy and Macdona. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2909 9893 2926 9902 2939 9873 2919 9862 TIME...MOT...LOC 0828Z 249DEG 28KT 2920 9890 RUNYEN
Local storm report, Sep 22, 3:32 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
332 AM CDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 AM FLASH FLOOD 2 NE LAKEHILLS 29.61N 98.93W
09/22/2018 BANDERA TX LAW ENFORCEMENT
LAW ENFORCEMENT INDICATED THAT PARK ROAD 37
WAS CLOSED DUE TO HIGH WATER IN A FEW
LOCATIONS.
&&
PAYLocal storm report, Sep 22, 4:18 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
418 AM CDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM FLASH FLOOD 1 W CROSS MOUNTAIN 29.65N 98.68W
09/22/2018 BEXAR TX COUNTY OFFICIAL
THERE ARE MULTIPLE ROADS CLOSED ON THE
WESTERN AND NORTHWESTERN SIDE OF BEXAR
COUNTY DUE TO HEAVY RAIN AND WATER OVER THE
ROAD.
&&
PAYLocal storm report, Sep 22, 4:31 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
431 AM CDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD HONDO 29.35N 99.14W
09/22/2018 MEDINA TX LAW ENFORCEMENT
LAW ENFORCEMENT INDICATES THAT SEVERAL
COUNTY ROADS ARE FLOODED ON THE SOUTHERN
HALF OF THE COUNTY.
&&
PAYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:04 PM CDT | Special Weather Statement | EWX | Lee | 41 min |
| Sep 21, 9:39 PM CDT | Special Weather Statement | EWX | Lee | 51 min |
| Sep 21, 10:04 PM CDT | Areal Flood Advisory | EWX | Lee | 116 min |
| Sep 21, 10:50 PM CDT | Areal Flood Advisory | EWX | Lee, Travis, Williamson | 3 hr |
| Sep 21, 11:24 PM CDT | Special Weather Statement | EWX | Williamson | 51 min |
| Sep 21, 11:37 PM CDT | Flash Flood Warning | EWX | Williamson | 5 hr |
| Sep 22, 12:00 AM CDT | Areal Flood Advisory | EWX | Bandera, Kendall, Kerr | 3 hr |
| Sep 22, 12:28 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Sep 22, 1:01 AM CDT | Flash Flood Warning | EWX | Burnet, Travis, Williamson | 6 hr |
| Sep 22, 1:29 AM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Sep 22, 1:41 AM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| Sep 22, 1:53 AM CDT | Special Weather Statement | EWX | Williamson | 37 min |
| Sep 22, 2:14 AM CDT | Flash Flood Warning | EWX | Bandera, Medina | 3 hr |
| Sep 22, 2:45 AM CDT | River Flood Warning | EWX | Williamson | 11 hr |
| Sep 22, 3:02 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Sep 22, 3:12 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Sep 22, 3:28 AM CDT | Special Weather Statement | EWX | Medina | 32 min |
| Sep 22, 4:05 AM CDT | Areal Flood Advisory | EWX | Atascosa, Frio | 3 hr |
| Sep 22, 4:24 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Sep 22, 4:28 AM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Sep 22, 4:33 AM CDT | Areal Flood Advisory | EWX | Comal, Hays | 3 hr |
| Sep 22, 5:22 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 113 min |
| Sep 22, 6:04 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Sep 22, 6:21 AM CDT | River Flood Warning | EWX | Bexar | 9 hr |
| Sep 22, 6:37 AM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Medina | 113 min |
| Sep 22, 8:48 AM CDT | River Flood Warning | EWX | Bexar | 36 hr |
| Sep 22, 8:48 AM CDT | River Flood Warning | EWX | Medina | 26 hr |
| Sep 22, 8:48 AM CDT | River Flood Warning | EWX | Bexar | 55 hr |
| Sep 22, 9:05 AM CDT | River Flood Warning | EWX | Frio | 3 days |
| Sep 22, 9:16 AM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| Sep 22, 2:30 PM CDT | River Flood Warning | EWX | Val Verde | 22 hr |
| Sep 22, 2:35 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 24 hr |
| Sep 22, 6:59 PM CDT | River Flood Warning | EWX | Val Verde | 22 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.